Wildfire, Texas
- When
- January 25, 1:20 PM CST to 3:15 PM CST
- Where
- Texas forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
A wildfire began about one mile southwest of Guymon Oklahoma in Texas county around 1320 CST. The wildfire was located southwest of the Indian Hills addition and threatened an unknown number of homes in the Indian Hills addition and also in the Elks addition.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire began about one mile southwest of Guymon Oklahoma in Texas county around 1320 CST. The wildfire was located southwest of the Indian Hills addition and threatened an unknown number of homes in the Indian Hills addition and also in the Elks addition. The wildfire, which consumed approximately five hundred acres, was contained by 1515 CST before any damage to homes occurred. There were no injuries reported and the cause of the wildfire was determined to be from cooking on an open grill which was not in an appropriate container. The wildfire then quickly spread to the nearby grasses and then immediately to pasture land.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 25, 11:58 AM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1158 AM CST TUE JAN 25 2011 .AVIATION... VFR CONDITIONS TO PERSIST THROUGH THE 18Z TAF PERIOD. SOUTHWEST WINDS SHOULD INCREASE INTO THE 10 TO 15 KNOT RANGE FOR THE AFTERNOON...THEN EXPERIENCE A NORTHWESTERLY WIND SHIFT AFTER 06Z WHEN A WEAK FRONT MOVES THROUGH THE AREA. JJB && .PREV DISCUSSION... /ISSUED 514 AM CST TUE JAN 25 2011/ AVIATION... GOOD FLYING WX ANTICIPATED FOR THE NEXT 24 HOURS. CLEAR SKY EXPECTED TDA WITH ONLY A FEW INCREASING HIGH CLOUDS THIS EVE AND TNGT. WLY SFC WINDS WILL TREND TO SWLY AND SLY BY LATE AFTN WHILE REMAINING BELOW 15 KT. LIGHT SSELY SFC WINDS EXPECTED TNGT...WITH WIND SHIFT TO NLY OCCURRING BETWEEN 06Z AND 09Z WED AT NRN TERMINALS. VFR FCST CONTINUES NEXT 24 HOURS. COCKRELL PREV DISCUSSION... /ISSUED 419 AM CST TUE JAN 25 2011/ DISCUSSION... PRIMARY FOCUS IS ON TEMPERATURES AS DRY CONDITIONS ARE EXPECTED UNTIL PERHAPS THE TAIL END OF THE EXTENDED PERIOD. UPPER AIR OBS FROM LAST EVENING ALONG WITH OVERNIGHT WATER VAPOR IMAGERY SHOW THE PERSISTENT NORTHWEST FLOW ALOFT STILL IN PLACE OVER THE WESTERN AND CENTRAL CONUS. A POSITIVELY TILTED MID/UPPER LEVEL TROUGH EXTENDED FROM THE GREAT LAKES THROUGH TX. SKIES HAVE CLEARED ACROSS THE CWA DUE TO STRONG SUBSIDENCE ON BACKSIDE OF SHORTWAVE THAT MOVED THROUGH YESTERDAY. UNDER THE CLEAR SKIES AND WITH LIGHT GENERALLY WESTERLY WINDS IN PLACE...TEMPERATURES HAVE DIPPED INTO THE UPPER TEENS TO MID 20S IN MOST SPOTS ACROSS THE PANHANDLES...ALTHOUGH A FEW UPPER 20S TO LOWER 30S WERE STILL HANGING ON AT 10Z ACROSS THE FAR SOUTHEAST CWA WHERE CLOUDS HAVE ONLY RECENTLY EXITED. THE NEXT IN THE TRAIN OF SHORTWAVES WAS DROPPING SOUTHEAST ACROSS ID EARLY THIS MORNING...AND WILL CONTINUE TO DIVE SOUTHEAST ACROSS THE CENTRAL GREAT BASIN/CENTRAL ROCKIES TODAY. LEE CYCLOGENESIS AHEAD OF THE WAVE WILL SPIN UP A SURFACE LOW OVER EASTERN CO/EASTERN NM...INDUCING WEST/SOUTHWEST WINDS ACROSS THE AREA TODAY. WINDS WILL REMAIN FAIRLY LIGHT IN THE 10-15 MPH RANGE...BUT COMPRESSIONAL WARMING FROM DOWNSLOPE FLOW ALONG WITH SHORTWAVE RIDGING ALOFT IN BETWEEN THE TWO SHORTWAVE TROUGHS WILL ALLOW TEMPERATURES TO CLIMB INTO THE UPPER 40S TO LOWER 50S. THE AFOREMENTIONED SHORTWAVE WILL DIVE INTO NORTHERN NM THIS EVENING...AND THEN WORK ACROSS THE PANHANDLES LATE TONIGHT AND WEDNESDAY. THIS WILL PUSH THE NEXT COLD FRONT THROUGH THE AREA LATE TONIGHT INTO EARLY WEDNESDAY MORNING. NORTH WINDS WILL INCREASE ON WEDNESDAY BEHIND THE FRONT...BUT ARE NOT EXPECTED TO BE NEARLY AS STRONG AS THEY WERE YESTERDAY. CAA WILL KNOCK HIGHS BACK INTO THE LOWER 40S NORTHWEST TO LOWER 50S SOUTHEAST. MID CLOUDS WILL BE ON THE INCREASE WITH THIS WAVE LATER TONIGHT INTO WEDNESDAY...BUT FORECAST SOUNDINGS FROM THE NAM/GFS/ECMWF ALL LOOK TOO DRY TO EVEN SUPPORT FLURRIES OR SPRINKLES. TEMPERATURES WILL WARM UP NICELY THURSDAY AND FRIDAY. HEIGHTS RISE ON THURSDAY AS THE WESTERN UPPER RIDGE EDGES EASTWARD...AND WESTERLY SURFACE WINDS WILL ALSO ADD TO THE WARMING. DOWNSLOPE WINDS CONTINUE ON FRIDAY...AND THE FLOW ALOFT BECOMES LESS AMPLIFIED...TURNING MORE WESTERLY OVER THE AREA. WILL AIM FOR HIGHS IN THE UPPER 50S TO LOWER 60S THURSDAY AND 60S AREA WIDE FRIDAY. SOME UPPER ENERGY GETS CUT OFF OVER THE BAJA REGION LATE IN THE WEEK...AND EVENTUALLY WORKS EAST ACROSS THE SOUTHERN PLAINS THIS WEEKEND. HOWEVER...THIS LOW WILL REMAIN WELL SOUTH OF THE PANHANDLES...IN TURN KEEPING ANY PRECIP THREAT WELL TO OUR SOUTH. TEMPERATURES WILL REMAIN PRETTY MILD INTO SATURDAY. WILL LIKELY SEE SOME COOLING AS WE LOSE SOME DOWNSLOPE COMPONENT...AND TEMPS COOL ALOFT DEPENDING ON TIMING OF BAJA LOW EJECTING TO OUR SOUTH. ALSO...A BACKDOOR COLD FRONT MAY SLIP INTO THE NORTHEAST LATE IN THE DAY...BUT THE BULK OF THE COLD AIR WILL STAY TO OUR NORTHEAST UNTIL SATURDAY NIGHT. MODELS ARE IN DECENT AGREEMENT IN PUSHING THE BACKDOOR FRONT THROUGH SATURDAY NIGHT...LEADING TO NOTICEABLY COOLER TEMPS ON SUNDAY. MID/UPPER LEVEL ENERGY IS STILL PROGGED TO DIG SOUTH THROUGH THE GREAT BASIN INTO THE SOUTHWEST EARLY NEXT WEEK...BEFORE EVENTUALLY LIFTING EAST ACROSS THE SOUTHERN PLAINS. THIS MAY BRING THE NEXT SHOT FOR PRECIPITATION TO THE PANHANDLE SOMETIME IN THE MONDAY/TUESDAY TIMEFRAME NEXT WEEK...AND HAVE PAINTED IN SOME SLIGHT CHANCE POPS FOR SNOW IN THE NEW DAY 7 PERIOD MONDAY NIGHT/TUESDAY. TEMPS EARLY NEXT WEEK ARE STILL UNCERTAIN. THE ECMWF REMAINS CONSISTENT WITH PREVIOUS RUNS IN SURGING SOME ARCTIC AIR SOUTH INTO THE PANHANDLES...WHILE THE GFS BRINGS IN SOME COLDER AIR BUT KEEPS THE BRUNT OF IT WELL TO OUR NORTHEAST. THE GEM IS MORE IN LINE WITH THE ECMWF AT LEAST THROUGH 144 HOURS WITH THE COLD AIR BACKED FARTHER WEST...SO WILL TREND TOWARD THE COLDER SIDE FOR NOW BUT NOT NEARLY AS COLD AS THE ECMWF WOULD SUPPORT. KB FIRE WEATHER... MINIMUM RELATIVE HUMIDITIES WILL FALL NEAR OR JUST BELOW 20 PERCENT OVER THE WESTERN OK PANHANDLE...AND WESTERN AND SOUTHERN TX PANHANDLE TODAY. HOWEVER WINDS WILL REMAIN FAIRLY LIGHT AT 10 TO 15 MPH. ANOTHER COLD FRONT WILL MOVE THROUGH LATE TONIGHT INTO EARLY WEDNESDAY MORNING. NORTH WINDS WILL INCREASE TO 15 TO 20 MPH BEHIND THE FRONT BUT MINIMUM RELATIVE HUMIDITIES WILL REMAIN ABOVE 30 PERCENT ON WEDNESDAY. TEMPERATURES WILL QUICKLY WARM BACK UP THURSDAY AND FRIDAY...LEADING TO RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT RANGE OVER MOST OF THE AREA...AND OVER ALL BUT THE OK PANHANDLE AND NORTHEAST TX PANHANDLE ON SATURDAY. ELEVATED FIRE WEATHER CONDITIONS MAY RESULT AT TIMES THURSDAY INTO SATURDAY AS WINDS AVERAGE SPEEDS OF 10 TO 20 MPH...BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW CRITICAL LEVELS. COOLER TEMPERATURES WILL KEEP MINIMUM RELATIVE HUMIDITIES ABOVE 20 PERCENT SUNDAY INTO EARLY NEXT WEEK. KB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 413 AM CST TUE JAN 25 2011 OKZ001>003-TXZ001>020-252200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 413 AM CST TUE JAN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, January 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 278329.